Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 144, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 16, 2012, 3:32 AM CDT for 5 counties in Kansas. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2012, 3:32 AM CDT (08:32 UTC)
- Expired
- Jun 16, 2012, 4:15 AM CDT
- In force
- 43 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Clark County, KS, Comanche County, KS, Edwards County, KS, Ford County, KS, Kiowa County, KS
The radar
The Dodge City radar (KDDC), 47 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 3:40 AM CDT | HAIL 1 | 6 Nw Coldwater, KS | |
| Jun 16, 3:55 AM CDT | TSTM WND GST 60 | Greensburg, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.5 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 951 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
229
WUUS53 KDDC 160832
SVRDDC
KSC025-033-047-057-097-160915-
/O.NEW.KDDC.SV.W.0144.120616T0832Z-120616T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
332 AM CDT SAT JUN 16 2012
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CLARK COUNTY IN SOUTHWEST KANSAS...
NORTHWESTERN COMANCHE COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHWESTERN EDWARDS COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN FORD COUNTY IN SOUTHWEST KANSAS...
KIOWA COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 415 AM CDT
* AT 327 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WINDHORST TO KINGSDOWN TO 7 MILES SOUTH OF MINNEOLA...AND
MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
KINGSDOWN...
CLARK STATE LAKE...
MULLINVILLE...
GREENSBURG...
MAINLY RURAL AREAS OF EASTERN FORD...KIOWA...NORTHERN CLARK...
NORTHWESTERN COMANCHE AND SOUTHWESTERN EDWARDS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.
&&
LAT...LON 3772 9911 3738 9926 3718 9953 3735 10004
3753 9991 3781 9975
TIME...MOT...LOC 0832Z 288DEG 43KT 3774 9962 3749 9974
3733 9990
WIND...HAIL 60MPH <.50IN
$$
AWJ2 follow-up statements
523
WWUS53 KDDC 160849
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
349 AM CDT SAT JUN 16 2012
KSC025-033-047-057-097-160915-
/O.CON.KDDC.SV.W.0144.000000T0000Z-120616T0915Z/
KIOWA KS-CLARK KS-COMANCHE KS-EDWARDS KS-FORD KS-
349 AM CDT SAT JUN 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
FORD...SOUTHWESTERN EDWARDS...NORTHWESTERN COMANCHE...NORTHEASTERN
CLARK AND KIOWA COUNTIES UNTIL 415 AM CDT...
AT 346 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF MULLINVILLE
TO 9 MILES SOUTHEAST OF BUCKLIN TO 7 MILES NORTHEAST OF ASHLAND...AND
MOVING EAST AT 50 MPH.
AT 340 AM...LAW ENFORCEMENT REPORTED HAIL UP TO QUARTER SIZE IN
DIAMETER 6 MILES NORTHWEST OF COLDWATER.
LOCATIONS IMPACTED INCLUDE...
MULLINVILLE...
GREENSBURG...
MAINLY RURAL AREAS OF KIOWA...NORTHEASTERN CLARK...NORTHWESTERN
COMANCHE...SOUTHEASTERN FORD AND SOUTHWESTERN EDWARDS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.
&&
LAT...LON 3750 9971 3778 9952 3772 9911 3738 9926
3718 9953 3730 9990
TIME...MOT...LOC 0848Z 288DEG 43KT 3768 9939 3743 9951
3727 9967
WIND...HAIL 60MPH 1.00IN
$$
AWJ118
WWUS53 KDDC 160915
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
415 AM CDT SAT JUN 16 2012
KSC025-033-047-057-097-160925-
/O.EXP.KDDC.SV.W.0144.000000T0000Z-120616T0915Z/
KIOWA KS-CLARK KS-COMANCHE KS-EDWARDS KS-FORD KS-
415 AM CDT SAT JUN 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FORD...
SOUTHWESTERN EDWARDS...NORTHWESTERN COMANCHE...NORTHEASTERN CLARK AND
KIOWA COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 3750 9971 3778 9952 3772 9911 3738 9926
3718 9953 3730 9990
TIME...MOT...LOC 0915Z 288DEG 43KT 3758 9900 3733 9912
3717 9928
$$
AWJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:16 AM CDT, 16 minutes earlier.
Area forecast discussion, Jun 16, 3:16 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 316 AM CDT SAT JUN 16 2012 ...UPDATED SYNOPSIS AND SHORT TERM SECTIONS... .SYNOPSIS... ISSUED AT 315 AM CDT SAT JUN 16 2012 AS OF 08Z...A FAIRLY ROBUST MESOSCALE CONVECTIVE SYSTEM (MCS) WAS CENTERED OVER SOUTHWEST KANSAS WITH AN EXPLOSIVE COLD CONVECTIVE CLOUD TOP SIGNAL ON INFRARED SATELLITE AS OF THE PAST HOUR. CLOUD TO GROUND FLASH COUNT HAS ALSO INCREASED IN ASSOCIATION WITH THE MATURING MCS. VERY HEAVY RAINFALL WAS ABOUT TO MOVE INTO THE DODGE CITY AREA...WHICH WAS BEING FED BY A 30-40 KNOT LOW LEVEL JET WITH SURFACE DEWPOINTS OF 65 TO 68F. IN THE LARGER PICTURE...A NORTHERN STREAM TROUGH WAS MOVING ACROSS THE NORTHERN PLAINS DURING THE OVERNIGHT HOURS...AND THE SURFACE COLD FRONT TIED TO THIS FEATURE WAS FROM CENTRAL SOUTH DAKOTA TO THE NEBRASKA PANHANDLE. && .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 315 AM CDT SAT JUN 16 2012 IN THE NEAR-SHORT TERM...THE ONGOING MCS SHOULD BE MOVING INTO SOUTH CENTRAL KANSAS BY DAYBREAK WITH A GRADUAL CLEARING ACROSS THE WESTERN FORECAST AREA SHORTLY AFTER SUNRISE. SURFACE WINDS INITIALLY PERTURBED BY THE MCS WILL BEGIN TO SLOWLY RESPOND TO THE SYNOPTIC SCALE GRADIENT WITH WINDS BECOMING MORE SOUTHEASTERLY BY MIDDAY. TEMPERATURES WILL LIKELY BE A SHADE COOLER...ESPECIALLY EASTERN COUNTIES GIVEN RECOVERY FROM THE MORNING MCS AND WINDS REMAINING EASTERLY FOR A LONGER PERIOD OF TIME. THE SYNOPTIC COLD FRONT WILL APPROACH NORTHWEST/WEST-CENTRAL KANSAS BY EARLY AFTERNOON...SETTING THE STAGE FOR RENEWED THUNDERSTORM DEVELOPMENT. 30-50 POPS WERE IN THE GRIDS FOR LATER THIS AFTERNOON AND THIS EVENING WITH HIGHEST IN THE EAST...PLAN TO RAISE THESE POPS GIVEN INCREASED CONFIDENCE...ESPECIALLY IN THE SOUTHERN COUNTIES AS ANOTHER MCS ORGANIZES AND BECOMES MATURE ALONG AND SOUTH OF THE ARKANSAS RIVER. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 247 PM CDT FRI JUN 15 2012 A WESTERLY FLOW IS EXPECTED ACROSS THE ROCKIES OVER THE WEEKEND PERIOD AS AN UPPER LEVEL TROUGH MOVES EAST INTO THE WESTERN GREAT LAKES REGION SATURDAY NIGHT. A COLD FRONT WILL BRIEFLY STALL OUT ACROSS SOUTHERN KANSAS/NORTHERN OKLAHOMA SATURDAY NIGHT AND NORTH OF THIS FRONT CAPES ARE FORECAST TO RANGE FROM 1500-3000 J/KG. 850MB WARM AIR ADVECTION WILL ALSO BE IMPROVING EARLY SATURDAY NIGHT. ANY ONGOING CONVECTION OCCURRING ACROSS SOUTH CENTRAL KANSAS WILL LIKELY CONTINUE THROUGH THE EARLY EVENING HOURS. ACROSS SOUTHWEST KANSAS CONVECTION ALSO APPEARS POSSIBLE SATURDAY NIGHT GIVEN THE MID LEVEL INSTABILITY AND A MOIST UPSLOPE FLOW NORTH OF THE FRONT. ON SUNDAY THE SURFACE FRONT IS EXPECTED TO LIFT NORTH TOWARDS SOUTHERN NEBRASKA. A TROUGH OF LOW PRESSURE ALONG THE LEE OF THE ROCKIES WILL DEVELOP AS WARM 850-700MB TEMPERATURES SPREAD EAST TOWARDS WESTERN KANSAS. THE NAM, GFS, AND ECMWF 850MB 00Z MONDAY MIX DOWN TEMPERATURES WERE ALL IN DECENT AGREEMENT WITH TEMPERATURES REBOUNDING BACK INTO THE MID 90S AND GIVEN THE CLEARING SKIES EXPECTED EARLY IN THE DAY WILL STAY CLOSE TO THESE TEMPERATURES. ON MONDAY THE SURFACE PRESSURES WILL CONTINUE TO FALL ALONG THE LEE OF THE ROCKIES AND AN UPPER LEVEL TROUGH WILL MOVE INTO THE PACIFIC NORTHWEST. WESTERLY DOWNSLOPE FLOW PERSISTING AND 850-700MB TEMPERATURE TRENDS SUGGEST THAT HIGHS COULD EASILY CLIMB TO AROUND 100 DEGREES FOR MOST AREAS IN WESTERN KANSAS. BY MID WEEK THE NEXT UPPER LEVEL SYSTEM WILL BE MOVING OUT INTO THE NORTHERN PLAINS AND AS IT DOES A COLD FRONT WILL DROP SOUTH INTO WESTERN KANSAS. CONVECTION ALONG THIS FRONT MAY BE SOMEWHAT LIMITED BASED ON THE WARM MID LEVELS TEMPERATURES, HOWEVER THE PRECIPITATION CHANCES WILL START TO INCREASE NORTH OF THIS FRONT AS EARLY AS LATE WEDNESDAY NIGHT AS MID LEVELS BEGIN TO COOL. IN ADDITION TO THE IMPROVING PRECIPITATION CHANCES NORTH OF THIS FRONT...MORE SEASONAL TEMPERATURES ARE ALSO EXPECTED TO RETURN TO WESTERN KANSAS FOR THE LAST HALF OF THE WORK WEEK. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1250 AM CDT SAT JUN 16 2012 THE AVIATION FORECAST WILL BE DIFFICULT FROM PRETTY MUCH HOUR-ONE OF THE FORECAST AND THROUGH THE REMAINDER OF THE DAY AS THE ONGOING OVERNIGHT THUNDERSTORM COMPLEX WILL AFFECT GCK, DDC, HYS FROM 06-09Z. REMNANT TRAILING STRATIFORM RAIN AND ISOLATED THUNDER WILL LIKELY LINGER (ESPECIALLY DDC AND HYS) THROUGH 11Z PERHAPS. WINDS WILL BE OUT OF THE NORTH/NORTHEAST AFTER THE STORMS MOVE THROUGH EARLY THIS MORNING...BUT SHIFT AROUND GRADUALLY TO THE EAST...THEN SOUTHEAST...THEN SOUTH BY LATE MORNING/MIDDAY TODAY. ANOTHER THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP ALONG AN ADVANCING COLD FRONT WITH THUNDERSTORMS AFFECTING HYS TERMINAL MID-LATE AFTERNOON AND THE DDC AND GCK TERMINALS LATER ON THIS AFTERNOON INTO THE EARLY EVENING HOURS. && .PRELIMINARY POINT TEMPS/POPS... DDC 95 67 95 70 / 30 40 0 0 GCK 94 67 96 67 / 30 40 0 0 EHA 93 66 97 67 / 20 30 10 10 LBL 96 67 98 68 / 20 40 0 0 HYS 89 68 93 71 / 50 50 10 10 P28 95 71 94 72 / 50 50 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...UMSCHEID SHORT TERM...UMSCHEID LONG TERM...BURGERT AVIATION...UMSCHEID
Hazardous weather outlook, Jun 15, 10:35 PM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1035 PM CDT FRI JUN 15 2012 KSZ030-031-043>046-061>066-074>081-084>090-161000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1035 PM CDT FRI JUN 15 2012 /935 PM MDT FRI JUN 15 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TONIGHT A LINE OF THUNDERSTORMS OVER EASTERN COLORADO AND NORTHWEST KANSAS IS EXPECTED TO TURN MORE TO THE SOUTHEAST AND MOVE ACROSS PARTS OF SOUTHWEST AND CENTRAL KANSAS...MAINLY NORTHEAST OF A LINE FROM SYRACUSE THROUGH SATANTA AND MEADE...THROUGH THE REMAINDER OF THE NIGHT. A SLIGHT THREAT FOR SEVERE WEATHER WILL ACCOMPANY THE STORMS WITH DAMAGING WIND GUSTS OF 60 TO 70 MPH BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONDITIONS WILL FAVOR STRONG TO SEVERE THUNDERSTORMS SATURDAY INTO SATURDAY NIGHT. DAMAGING WINDS WILL BE THE PRIMARY HAZARD FROM ANY STORMS THAT DO BECOME SEVERE. AN ADDITIONAL CHANCE FOR THUNDERSTORMS WILL EXIST OVER PORTIONS OF THE OUTLOOK AREA WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... CALLS TO SPOTTERS MAY BE NEEDED OVERNIGHT MAINLY NORTHEAST OF A LINE FROM SYRACUSE THROUGH SATANTA AND MEADE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Special weather statement, Jun 16, 1:36 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 136 AM CDT SAT JUN 16 2012 KSZ062-063-075-076-160715- FINNEY-GRANT-HASKELL-KEARNY- 136 AM CDT SAT JUN 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT...NORTHWESTERN HASKELL...SOUTHERN KEARNY AND SOUTHWESTERN FINNEY COUNTIES... AT 135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF LAKIN...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. RESIDENTS IN NORTHEASTERN GRANT...NORTHWESTERN HASKELL...SOUTHERN KEARNY AND SOUTHWESTERN FINNEY COUNTIES...INCLUDING THE CITY OF PLYMELL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3798 10078 3761 10094 3779 10147 3808 10134 TIME...MOT...LOC 0636Z 286DEG 18KT 3786 10120 AWJ
Special weather statement, Jun 16, 2:16 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 216 AM CDT SAT JUN 16 2012 KSZ062-063-075>077-160800- FINNEY-GRANT-GRAY-HASKELL-KEARNY- 216 AM CDT SAT JUN 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR GRAY...NORTHEASTERN GRANT... NORTHERN HASKELL...SOUTHEASTERN KEARNY AND SOUTHWESTERN FINNEY COUNTIES... AT 212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PLYMELL...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...AND WIND GUSTS UP TO 55 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN GRAY...NORTHEASTERN GRANT...NORTHERN HASKELL... SOUTHEASTERN KEARNY AND SOUTHWESTERN FINNEY COUNTIES...INCLUDING THE CITY OF PLYMELL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3787 10027 3749 10045 3767 10117 3803 10099 TIME...MOT...LOC 0715Z 290DEG 32KT 3782 10085 AWJ
Special weather statement, Jun 16, 2:37 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 237 AM CDT SAT JUN 16 2012 KSZ076-077-085>087-160815- GRAY-HASKELL-MEADE-SEWARD-STEVENS- 237 AM CDT SAT JUN 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STEVENS...NORTHERN SEWARD...NORTHWESTERN MEADE...SOUTHERN HASKELL AND SOUTHWESTERN GRAY COUNTIES... AT 231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF TICE...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...AND WIND GUSTS UP TO 55 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN NORTHEASTERN STEVENS...NORTHERN SEWARD...NORTHWESTERN MEADE...SOUTHERN HASKELL AND SOUTHWESTERN GRAY COUNTIES...INCLUDING THE CITY OF MISSLER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3745 10034 3716 10045 3738 10110 3762 10095 TIME...MOT...LOC 0736Z 290DEG 33KT 3742 10070 AWJ
Special weather statement, Jun 16, 2:49 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 249 AM CDT SAT JUN 16 2012 KSZ064-077-078-087-088-160830- CLARK-FORD-GRAY-HODGEMAN-MEADE- 249 AM CDT SAT JUN 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRAY...FORD... NORTHEASTERN MEADE...NORTHWESTERN CLARK AND SOUTHWESTERN HODGEMAN COUNTIES... AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF CIMARRON TO 8 MILES SOUTHEAST OF COPELAND...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL...AND WIND GUSTS UP TO 55 MPH ARE POSSIBLE WITH THESE STORMS. RESIDENTS IN EASTERN GRAY...FORD...NORTHEASTERN MEADE...NORTHWESTERN CLARK AND SOUTHWESTERN HODGEMAN COUNTIES...INCLUDING THE CITIES OF MONTEZUMA...CIMARRON...THE HAGGARD ELEV...HOWELL...ENSIGN...DODGE CITY...FOWLER...FT. DODGE...WRIGHT AND MINNEOLA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3787 9957 3732 9994 3747 10057 3799 10027 TIME...MOT...LOC 0749Z 285DEG 28KT 3788 10021 3747 10047 AWJ
Special weather statement, Jun 16, 3:06 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 306 AM CDT SAT JUN 16 2012 KSZ087-088-160845- CLARK-MEADE- 306 AM CDT SAT JUN 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR MEADE AND SOUTHERN CLARK COUNTIES... AT 304 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF FOWLER TO 9 MILES SOUTHWEST OF MEADE STATE PARK...MOVING EAST AT 40 MPH. SMALL HAIL...AND WIND GUSTS UP TO 55 MPH ARE POSSIBLE WITH THESE STORMS. RESIDENTS IN MEADE AND SOUTHERN CLARK COUNTIES...INCLUDING THE CITIES OF MEADE STATE PARK...MEADE...FOWLER...ENGLEWOOD...ACRES AND ASHLAND...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3700 10060 3743 10037 3724 9964 3699 9971 TIME...MOT...LOC 0806Z 290DEG 39KT 3742 10028 3708 10052 AWJ
Special weather statement, Jun 16, 3:23 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 323 AM CDT SAT JUN 16 2012 KSZ078>080-087>089-160915- CLARK-COMANCHE-EDWARDS-FORD-KIOWA-MEADE- 323 AM CDT SAT JUN 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FORD...KIOWA... NORTHEASTERN MEADE...NORTHERN CLARK...NORTHWESTERN COMANCHE AND SOUTHERN EDWARDS COUNTIES... AT 318 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OFFERLE TO 13 MILES SOUTHEAST OF FOWLER...MOVING EAST AT 40 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. LAT...LON 3778 9903 3718 9939 3735 10020 3790 9982 TIME...MOT...LOC 0823Z 285DEG 35KT 3789 9951 3725 9997 AWJ
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:17 AM CDT | Special Weather Statement | DDC | Finney, Hamilton, Kearny, Lane, Scott, Stanton and 1 more | 43 min |
| Jun 16, 1:36 AM CDT | Special Weather Statement | DDC | Kearny | 39 min |
| Jun 16, 2:16 AM CDT | Special Weather Statement | DDC | Gray | 44 min |
| Jun 16, 2:37 AM CDT | Special Weather Statement | DDC | Haskell | 38 min |
| Jun 16, 2:49 AM CDT | Special Weather Statement | DDC | Ford | 41 min |
| Jun 16, 3:06 AM CDT | Special Weather Statement | DDC | Clark, Meade | 39 min |
| Jun 16, 3:23 AM CDT | Special Weather Statement | DDC | Ford, Kiowa | 52 min |
| Jun 16, 4:01 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Edwards, Kiowa, Pratt | 59 min |
| Jun 16, 4:11 AM CDT | Special Weather Statement | DDC | Clark | 49 min |
| Jun 16, 4:37 AM CDT | Special Weather Statement | DDC | Stafford | 38 min |
| Jun 16, 5:02 AM CDT | Special Weather Statement | DDC | Barber | 43 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.